Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Suffering from black tongue disease. Suggest antibiotic to get rid of it?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2006
Answered : 1096 Questions
I'm suffering from a mild case of black tongue disease and recently went to my family doctor. I was informed there was nothing he could do and I have been trying other remedies like reducing coffee and tea, brushing frequently, not using menthol mouthwash, etc... Are there any anti-biotics or topical creams like retin-a that you would recommend or anything else. Thank you
Posted Tue, 3 Sep 2013 in Ear, Nose and Throat Problems
Answered by Dr. Hariom Sharma 33 minutes later

Thanks for your query.

I went through your symptoms with diligence.

I personally recommend the following measures to my patients presenting with similar symptoms:
- Avoid smoking and alcohol consumption
- Restrict drinking very hot coffee/tea
- Do not use antibiotic unnecessarily
- If you are on any iron syrup/tablet stop them for a few days.
- Bismuth medication are also known to cause tongue discoloration. If you are on bismuth antacid, stop them.

If symptoms do not subside in a month then go for culture and sensitivity of the scraping of tongue. This test will reveal to us the exact cause and its treatment. You can ask about this test with your doctor.

If you have any doubt ,I will be available for for your hurry.
Wish you good health

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor